MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE
Model Number 71174959
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in spd, the tip of the depth gauge broke off.No case involved.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the tip off the short depth gauge 2.4mm/2.7mm screws is broken off and has not been returned.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10698436
Report Number1020279-2020-05515
Device Sequence Number3058948
Product Code HRS
UDI-Device Identifier00885556399545
UDI-Public00885556399545
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174959
Device Catalogue Number71174959
Device Lot Number15BTRS033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1